Home General discussion



Chemotherapy

Nenenene71Nenenene71 Member Posts: 1
edited October 2020 in General discussion
Hi my name is Janene & I was diagnosed with triple negative breast grade 3 on the 18th September. And had my first cycle of chemotherapy on the 26th October. The first 2 days after I was ok but really feeling now really fatigued very achy all over but no nausea as yet. How long does this last? I’m going to be having chemotherapy every 14 days for 4 cycles the weekly for 12 cycles. Heat packs are my best friend at the moment. 

Comments

  • AfraserAfraser MelbourneMember Posts: 3,983
    Hi @Nenenene71

    Individual reactions to chemo vary immensely I am afraid, even with the same ‘cocktail’. As you will have been told, nausea and fatigue are the most common side effects. You may already be experiencing fatigue, but it may also be a physical reaction to your diagnosis and starting treatment. Not everyone gets these side effects, I got neither. Most people find that side effects fluctuate through the cycle and get to know good and bad days so they can plan accordingly - that may take a couple of weeks to be apparent. I assume you will be having a different chemo for the weekly treatments, in which case you may have a quite different reaction. Most people find A/C and/or dense dose harder, and one of the taxanes as the second treatment easier, but it can vary. It’s very hard to be patient but it’s about all you can do. Rest up on the bad days and do what you can and want to on the better days. Best wishes. 
  • kazbkazb se melbourneMember Posts: 25
    Hi @Nenenene71, as @Afraser says everyones reactions vary, all I can say is listen to peoples advise, try if it works terrific, if not discard and try something else.  Be kind to yourself, and just do what you can.  I found that drinking lots of water and walking around 4km a day, even on treatment day, really helped with my energy levels.  Eat what you feel like when you feel like it to help with nausea, my favorite go tos were fruit tingles and vegemite flavoured bagel chips. Good luck with your treatment, you will get through it!
  • Cath62Cath62 Brisbane Member Posts: 896
    Hi there Janene, as the other ladies said we all react differently and we do what we need to do to get through it. Are you having steroids with treatment? Steroids can provide energy but it also wears off too after a couple of days and that can make you fatigued too. The best thing for me was exercise so I walked as much as I could and I would walk on my chemo days and drink alot of water both before and after chemo. I hope your side effects are few and you get through the treatment well. 
  • ddonddon Member Posts: 348
    You will come to work out how you react to the chemo. I took at least 7 days each time to start to feel better. The first two or 3 were ok until the steroids stopped then days 4,5,6 were pretty awful. Then I would pick up again. It’s yuk but it will end x
Sign In or Register to comment.